MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CONSOLE PLUS
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: essenz cockpit log files were retrieved and analysed, confirming the reported event.Two error codes were highlighted (4421, 4441), which indicated a timeout of the backup control unit which was connected to the arterial pump.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during preliminary testing of the level alarm, the arterial pump did not drop to 1400 rounds per minutes (rpm) but suddenly stopped.Perfusion rebooted the hlm, repeated the test and passed positively.The event occurred during initial setup.There was no patient involvement.
 
Additional Manufacturer Narrative
H11: through follow-up communication, it was learnt that, after performing all the functional tests with positive results, the whole essenz hlm was returned to service in its expected functions.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: the reported event concerns the "art.Pump rebooted" alarm message, indicating that the control unit connected to the arterial pump experienced a timeout, leading to a self-restart of the pump to resume normal operation.In such scenarios, as per device software requirement specifications, the control unit shall detect a possible watchdog reset and automatically restore any previously assigned role and intervention linkage within 5 seconds after completion of the reset.After the control unit reset, the pump shall stop, and the user needs to turn the control knob to operate the pump, as suggested in the device instruction for use (ifu).Based on the above, the reported event has been re-assessed as not reportable, since it unlikely to result in death or serious injury, even if it recurs.
 
Event or Problem Description
See initial report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key23767801
Report Number9611109-2025-90586
Device Sequence Number10615841
Product Code DTQ
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCONSOLE PLUS
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer01/09/2026
03/06/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date02/06/2026
03/31/2026
Date Device Manufactured09/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown